MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4 and a5: unknown/ not provided.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.H6: health effect - impact code: 4625: 4625 - additional surgery: suture.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the doctor that a crack was discovered in the lens in the patient's eye.The patient returned complaining of poor vision, and the crack was identified upon reexamination.The crack had not been seen by the implanting doctor due to leftover cortex and lens fragments.The patient then consulted a different doctor, who requested an explant.During the explant procedure, due to the patient's anatomy, the lens became caught in the capsule, resulting in a capsular tear.This complication necessitated the implantation of a 3-piece lens sutured into the sulcus.The lens was subsequently removed and replaced with another company's iol during a secondary surgical procedure.The patient required incision enlargement, vitrectomy, and sutures.The patient's outcome was as follows: no edema, visual acuity of 21/25, intraocular pressure (iop) of 8 mmhg, and mild vitreous hemorrhage.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: no.Section d-9: device date returned to manufacturer: not returned.Section h-3: device evaluated by manufacturer: photo evaluated.Device evaluation: a customer photo was evaluated.The photo displayed the suspect lens inside the patient's eye.A crack-like mark was observed near the top right of the lens.Scratches were also observed on the lens.Due to no product received, no further evaluation could be performed.The complaint issue was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Upon further review and additional information, the surgeon notified that the patient's issue was due to intraocular lens (iol) positioning, not the crack(s).The following fields have been updated accordingly.Remove device code: 1069 - break and replaced with device code(s): 2923 - device dislodged or dislocated.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22406810
Report Number3012236936-2025-000172
Device Sequence Number9978141
Product Code MFK
UDI-Device Identifier05050474810792
UDI-Public(01)05050474810792(17)271020
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0215
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/18/2025
08/12/2025
Initial Report FDA Received Date07/04/2025
Supplement Report FDA Received Date08/13/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight98 KG